Alert archive / Montana / Wind Advisories in 2019
Wind Advisory 12, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 26, 2019, 12:27 PM MST for 7 counties in Montana. It took effect at Nov 27, 2019, 2:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 12:27 PM MST (19:27 UTC)
- In effect from
- Nov 27, 2019, 2:00 AM MST
- Expired
- Nov 27, 2019, 5:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Missoula, MT
Counties Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 11 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WWUS75 KMSO 261927 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1227 PM MST Tue Nov 26 2019 MTZ003-271930- /O.UPG.KMSO.HW.A.0002.191127T1000Z-191128T0000Z/ /O.NEW.KMSO.HW.W.0002.191127T0900Z-191128T0600Z/ Flathead/Mission Valleys- 1227 PM MST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 11 PM MST WEDNESDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. Strongest winds along Flathead Lake. * WHEN...From 2 AM to 11 PM MST Wednesday. * WAVES...Large, damaging waves are possible on Flathead Lake. * FREEZING SPRAY...Large waves and cold temperatures will make freezing spray likely along some portions of Flathead Lake. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ001-271930- /O.NEW.KMSO.HW.W.0002.191127T0900Z-191128T0000Z/ Kootenai/Cabinet Region- 1227 PM MST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 50 mph expected. Stronger winds are possible along Highway 93 from Whitefish to Eureka on the west slopes of the Whitefish range. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From 2 AM to 5 PM MST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ002-271930- /O.NEW.KMSO.HW.W.0002.191127T0900Z-191128T0000Z/ West Glacier Region- 1227 PM MST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. The strongest winds are expected in the mountains and the back country. * WHEN...From 2 AM to 5 PM MST Wednesday. * SNOW...Snow will be limited to areas along the Continental Divide such as Marias Pass. In these areas blizzard conditions are possible, and a winter storm warning is also in effect along the divide and eastward. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ043-271930- /O.NEW.KMSO.WI.Y.0012.191127T1200Z-191128T0000Z/ Potomac/Seeley Lake Region- 1227 PM MST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY... * WHAT...East winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...From 5 AM to 5 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ005-006-271930- /O.NEW.KMSO.WI.Y.0012.191127T1300Z-191128T0000Z/ Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains- 1227 PM MST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM MST WEDNESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 30 mph expected. * WHERE...Bitterroot Valley, Missoula, Highway 93 Sula to Lost Trail Pass, and Lolo Pass. * WHEN...From 6 AM to 5 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ004-271930- /O.NEW.KMSO.WI.Y.0012.191127T0900Z-191128T0000Z/ Lower Clark Fork Region- 1227 PM MST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... * WHAT...East winds 20 to 30 mph with gusts up to 35 mph expected. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...From 2 AM to 5 PM MST Wednesday. * SNOW...Some light snow along Interstate 90 may inconvenience drivers, but the bigger impact is expected to be along highway 200 due to the winds. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
247 WWUS75 KMSO 261942 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1242 PM MST Tue Nov 26 2019 MTZ003-271945- /O.CON.KMSO.HW.W.0002.191127T0900Z-191128T0600Z/ Flathead/Mission Valleys- 1242 PM MST Tue Nov 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 11 PM MST WEDNESDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. Strongest winds along Flathead Lake. * WHEN...From 2 AM to 11 PM MST Wednesday. * WAVES...Large, damaging waves are possible on Flathead Lake. * FREEZING SPRAY...Large waves and cold temperatures will make freezing spray likely along some portions of Flathead Lake. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ001-271945- /O.CON.KMSO.HW.W.0002.191127T0900Z-191128T0000Z/ Kootenai/Cabinet Region- 1242 PM MST Tue Nov 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 50 mph expected. Stronger winds are possible along Highway 93 from Whitefish to Eureka on the west slopes of the Whitefish range. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From 2 AM to 5 PM MST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ002-271945- /O.CON.KMSO.HW.W.0002.191127T0900Z-191128T0000Z/ West Glacier Region- 1242 PM MST Tue Nov 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. The strongest winds are expected in the mountains and the back country. * WHEN...From 2 AM to 5 PM MST Wednesday. * SNOW...Snow will be limited to areas along the Continental Divide such as Marias Pass. In these areas blizzard conditions are possible, and a winter storm warning is also in effect along the divide and eastward. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ043-271945- /O.CON.KMSO.WI.Y.0012.191127T1200Z-191128T0000Z/ Potomac/Seeley Lake Region- 1242 PM MST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY... * WHAT...East winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...From 5 AM to 5 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ005-006-271945- /O.CON.KMSO.WI.Y.0012.191127T1300Z-191128T0000Z/ Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains- 1242 PM MST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM MST WEDNESDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Bitterroot Valley, Missoula, Highway 93 Sula to Lost Trail Pass, and Lolo Pass. * WHEN...From 6 AM to 5 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ004-271945- /O.CON.KMSO.WI.Y.0012.191127T0900Z-191128T0000Z/ Lower Clark Fork Region- 1242 PM MST Tue Nov 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... * WHAT...East winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...From 2 AM to 5 PM MST Wednesday. * SNOW...Some light snow along Interstate 90 may inconvenience drivers, but the bigger impact is expected to be along highway 200 due to the winds. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
188 WWUS75 KMSO 271100 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 400 AM MST Wed Nov 27 2019 MTZ003-280600- /O.CON.KMSO.HW.W.0002.000000T0000Z-191128T0600Z/ Flathead/Mission Valleys- 400 AM MST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...Until 11 PM MST this evening. * WAVES...Large, damaging waves are possible on Flathead Lake. * FREEZING SPRAY...Large waves and cold temperatures will make freezing spray likely along some portions of Flathead Lake. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ001-280000- /O.CON.KMSO.HW.W.0002.000000T0000Z-191128T0000Z/ Kootenai/Cabinet Region- 400 AM MST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northeast winds 30 to 40 mph with gusts up to 50 mph. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ002-280000- /O.CON.KMSO.HW.W.0002.000000T0000Z-191128T0000Z/ West Glacier Region- 400 AM MST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northeast winds 30 to 40 mph with gusts up to 50 mph. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...Until 5 PM MST this afternoon. * SNOW...Snow will be limited to areas along the Continental Divide such as Marias Pass. In these areas blizzard conditions are possible, and a winter storm warning is also in effect along the divide and eastward. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ004-271600- /O.EXT.KMSO.WI.Y.0012.000000T0000Z-191127T1600Z/ Lower Clark Fork Region- 400 AM MST Wed Nov 27 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...East winds 20 to 30 mph with gusts up to 35 mph. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...Until 9 AM MST this morning. * SNOW...Some light snow along Interstate 90 may inconvenience drivers, but the bigger impact is expected to be along highway 200 due to the winds. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ043-280000- /O.CON.KMSO.WI.Y.0012.191127T1200Z-191128T0000Z/ Potomac/Seeley Lake Region- 400 AM MST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ005-006-280000- /O.CON.KMSO.WI.Y.0012.191127T1300Z-191128T0000Z/ Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains- 400 AM MST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts up to 35 mph expected. * WHERE...Bitterroot Valley, Missoula, Highway 93 Sula to Lost Trail Pass, and Lolo Pass. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
065 WWUS75 KMSO 271551 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 851 AM MST Wed Nov 27 2019 MTZ004-271700- /O.EXP.KMSO.WI.Y.0012.000000T0000Z-191127T1600Z/ Lower Clark Fork Region- 851 AM MST Wed Nov 27 2019 ...WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... Gusty east will continue through early evening, with late this morning light snow and blowing snow becoming the main hazard. $$ MTZ003-280600- /O.CON.KMSO.HW.W.0002.000000T0000Z-191128T0600Z/ Flathead/Mission Valleys- 851 AM MST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...Until 11 PM MST this evening. * WAVES...Large, damaging waves are possible on Flathead Lake. * FREEZING SPRAY...Large waves and cold temperatures will make freezing spray likely along some portions of Flathead Lake. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ001-280000- /O.CON.KMSO.HW.W.0002.000000T0000Z-191128T0000Z/ Kootenai/Cabinet Region- 851 AM MST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northeast winds 30 to 40 mph with gusts up to 50 mph. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ002-280000- /O.CON.KMSO.HW.W.0002.000000T0000Z-191128T0000Z/ West Glacier Region- 851 AM MST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Damaging northeast winds up to 50 mph. Combined with snowfall, wind is creating blowing snow and low visibility near Essex to Marias Pass. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...Until 5 PM MST this afternoon. * SNOW...Snow will be limited to areas along the Continental Divide such as Marias Pass. In these areas blizzard conditions are possible, and a winter storm warning is also in effect along the divide and eastward. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ043-280000- /O.CON.KMSO.WI.Y.0012.000000T0000Z-191128T0000Z/ Potomac/Seeley Lake Region- 851 AM MST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ005-006-280000- /O.CON.KMSO.WI.Y.0012.000000T0000Z-191128T0000Z/ Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains- 851 AM MST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Bitterroot Valley, Missoula, Highway 93 Sula to Lost Trail Pass, and Lolo Pass. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
418 WWUS75 KMSO 280001 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 501 PM MST Wed Nov 27 2019 MTZ001-280115- /O.EXP.KMSO.HW.W.0002.000000T0000Z-191128T0000Z/ Kootenai/Cabinet Region- 501 PM MST Wed Nov 27 2019 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Breezy winds with gusts to near 40 mph will continue into this evening. But the extreme winds which prompted the warning are no longer occurring nor expected to return overnight. $$ MTZ002-280115- /O.EXP.KMSO.HW.W.0002.000000T0000Z-191128T0000Z/ West Glacier Region- 501 PM MST Wed Nov 27 2019 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Occasional gusts to around 50 mph will remain possible near Swan Lake through about 7 pm. Elsewhere gusts to near 40 mph are likely to continue through this evening. But overall the extreme winds which prompted to warning are no longer occurring nor expected to return overnight. $$ MTZ043-280115- /O.EXP.KMSO.WI.Y.0012.000000T0000Z-191128T0000Z/ Potomac/Seeley Lake Region- 501 PM MST Wed Nov 27 2019 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Breezy winds with gusts to around 25 mph will continue into this evening and gradually diminish overnight. $$ MTZ005-006-280115- /O.EXP.KMSO.WI.Y.0012.000000T0000Z-191128T0000Z/ Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains- 501 PM MST Wed Nov 27 2019 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Breezy winds with gusts to around 25 mph will continue into this evening and gradually diminish overnight. $$ MTZ003-280600- /O.CON.KMSO.HW.W.0002.000000T0000Z-191128T0600Z/ Flathead/Mission Valleys- 501 PM MST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...Until 11 PM MST this evening. * WAVES...Large, damaging waves are possible on Flathead Lake. * FREEZING SPRAY...Large waves and cold temperatures will make freezing spray likely along some portions of Flathead Lake. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 26, 4:25 AM MST, 8 hours 2 minutes earlier.
Area forecast discussion, Nov 26, 4:25 AM MST, 8 hours 2 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
425 AM MST Tue Nov 26 2019
...Strong Winds across the Northern Rockies Tonight through
Wednesday...
.DISCUSSION...A weak disturbance continues to make its way across
north central Idaho into west central Montana. Currently, light
snow is impacting the Camas Prairies up into Elk City and then
transition into the southern Bitterroot valley. Winter weather
advisories are in effect for this subtle feature.
A strong low pressure system is still on track to move into the
western United States by tonight and linger through the end of the
week. The biggest impact from this low pressure system will be the
strong northeasterly winds across the Northern Rockies starting
tonight and lasting through at least Wednesday. The strongest
winds appear to be across northwest Montana, as sustain winds of
25 to 45 mph will be possible by Wednesday morning. Gusts up to 60
mph could occur across portion of Lincoln and Flathead counties,
particularly at the mouth of Bad Rock canyon and along the Mission
mountains. The winds will begin to subside Wednesday night into
Thursday.
Moisture will be fairly limited with this low pressure system.
Areas east of the Continental Divide has the best chance of
receiving accumulating snow. The combination of the snow and wind
will create dangerous conditions tonight through at least
Wednesday. A secondary feature appears to make its way across
Lemhi county into southwest Montana on Thanksgiving which will
bring light snow accumulations, but the winds will already be on
the down trend by then. Gilmore summit and Homestake pass could
receive a couple of inches.
The next concern from this system will be the cold air that gets
pulled into the Northern Rockies. Temperatures will dramatically
drop by the end of the week. The combination of wind and colder
readings will create impactful wind chills by Wednesday morning as
readings around zero will be common across western Montana and in
the teens across north central Idaho. Even after the winds
diminish, the cold air will settle into the region and continue to
drop each night. Minimum temperature readings Friday, Saturday and
Sunday morning will be well below normal for this time of year, as
most locations will be the single digits to mid teens.
This large low pressure system will begin to move off to the east
during the weekend. The path of the exiting system will keep the
impact from snow out into eastern Montana and the Dakotas. As the
Northern Rockies will just remain entrenched in cold air.
The latest model runs are indicating that the region will be under
more of an active weather pattern by the start of next week as
weak disturbances make their way through the region. These feature
will bring scattered showers to the region and help erode the cold
air.
&&
.AVIATION...Expect cloudy skies today with a few light snow
showers possible at all terminals between 26/1900z and 27/0100z.
Mountain obscurations and brief lowering of ceilings/visibility
are expected with a shower tha may occur. The biggest impacts to
aviation concerns are expected to enter the region beginning
around 27/0300z. At KGPI, Strong northeasterly winds 20-30 mph
with higher gusts to 40 mph or higher are possible through
27/1200z. KMSO and KBTM can expect strong southeast winds gusting
to 30 mph between 27/0300z and 27/1200z KSMN can expect
increasing northeast winds after 27/0900z.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until 11 AM MST this morning ABOVE 3500
FEET for the Bitterroot/Sapphire Mountains.
Winter Weather Advisory until 11 AM MST this morning
Missoula/Bitterroot Valleys.
High Wind Watch from late tonight through Wednesday afternoon
Flathead/Mission Valleys.
ID...Winter Weather Advisory until 10 AM PST this morning ABOVE 3500
FEET for the Northern Clearwater Mountains...Southern
Clearwater Mountains.
Winter Weather Advisory until 10 AM PST this morning Lower Hells
Canyon/Salmon River Region...Orofino/Grangeville Region.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 12:27 PM MST | High Wind Warning | MSO | Flathead, Lake, Lincoln, Sanders | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.